MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP NECK ADAPTOR FOR MONOBLOC STEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP NECK ADAPTOR FOR MONOBLOC STEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75017087
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a tka procedure, the polarcup neck adaptor for monobloc stem broke while impacting.Surgery was finished with a s+n backup device.No information about surgical delays was initially provided.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that during a total hip arthroplasty procedure, the polarcup neck adaptor for monobloc stem (art.No.75017087 / unknown lot number) broke while impacting.The surgery was finished with a smith+nephew backup device.No information about surgical delays was initially provided.The complaint device, used in treatment, was not returned for investigation.The production documentation and complaint history review could not be performed since the lot number was not provided.The ifu (lit.No.12.23 ed 05/16) requires "before use, the functionality of surgical instruments should be checked." all reusable instruments be routinely inspected for wear and damage and replaced as necessary.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Smith+nephew did not receive adequate documentation to perform the medical investigation.Based on the conducted investigation, the root cause could not be determined conclusively.Internal complaint reference number: (b)(4).

Brand Name
POLARCUP NECK ADAPTOR FOR MONOBLOC STEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11026995
Report Number9613369-2020-00263
Device Sequence Number13620064
Product Code LXH
UDI-Device Identifier07611996098051
UDI-Public07611996098051
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75017087
Device Catalogue Number75017087
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;